Epidural steroid- pain worse pain better?

Hi guys,

I recently had an epidural steroid 3 days ago in regard to a buldging disc. It has increased my nerve pain in feet and I have been waking upon sweats last night. Has any of you found that initially pain is

worse and then slowly after a few week the steroid helps.

I have also had a steroid injection 5 weeks and helped my pain so thought this one would do the same.

Any experience s would be great. Thank you.

6 Replies
oldestnewest

Hi, I didn't have pain after my injection I just ached for a few days! Then I felt the benefits of it.. Maybe phone the pain management clinic and tell them.

Reply

Worse for a few days - then rapidly got better thereafter - no further changes after 4 weeks - so at 4 weeks, for me, it is was good as it was going to get.

Reply

The sweating is likely to come from the steroids and yes the pain can get worse initially as your body absorbs the steroids. It usually get better in a day or two.

Both these things happened when I got my injections

Dee

Reply

I too have bulging disc. My first epidural started working immediately but wore off completely within 2 weeks. My second didn't do anything the first few days to a week but has then completely got rid of my severe hip, leg and foot pain, just dull back ache which seems to alter but now at week 4 and praying it carries on working! Good luck, if your pain in leg continues to worsen, def ring your pain team.

Reply

I had one last month for back problems and I had worse pain right after also and my right leg went almost completely numb. I sadly didn't have any relief from mine but glad yours worked. The sweats could be from the steroids diffusing into your system. That I'd call the Dr and ask about.

Reply

I had an epidural nearly 2 months ago and the pain disappeared straight away. Hopefully no more spasms. I thought I could come off the Gabapentin and Baclofen - the GP told me it would be fine, when I came off them completely one day I had terrible nerve pains down both legs at night so I have started them again, not quite as many as before.

Anyone else experience this?

Thanks.

Reply

You may also like...